MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133603
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 11-sep-2024.The device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and magnetic sensor functionality test of the returned device were performed following j&j medtech procedures.Visual analysis revealed reddish material and a hole in the surface of the pebax.A magnetic sensor functionality was performed and the device was recognized; however, the device could not be visualized since error 105 appeared on the system due to an open circuit in the tip area.The magnetic sensor error issue reported by the customer was confirmed due to the open circuit.The potential cause of the open circuit could not be conclusively determined.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The instruction for use (ifu) of the carto 3 system contain the following recommendations: the magnetic sensor of the catheter is disconnected.To continue, replace the catheter cable.If that does not resolve the problem, replace the catheter.The instruction for use (ifu) of the device contains the following recommendations: do not scrub or twist the distal tip electrode during cleaning.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: sleeve (g04115) were selected as per the biosense webster¿s inc.Product analysis lab finding of the ¿reddish material and a hole in the surface of the pebax¿ issue.-investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: sensor (g03012) were selected related to the customer¿s reported "sensor 105 error¿ issue.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter (afl) procedure with thermocool smarttouch for which biosense webster¿s product analysis lab (pal) identified a hole in the surface of the pebax.Initially it was reported that the catheter presented with sensor 105 error.The connector was changed and the error persisted.The catheter was changed and it resolved.The procedure was not delayed due to the reported event.The procedure was successfully completed.There was no patient consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 07-oct-2024, observed reddish material and a hole in the surface of the pebax.The event was originally considered non-reportable, however, bwi became aware of a hole in the surface of the pebax on 07-oct-2024 and have assessed this returned condition as reportable.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20563954
Report Number2029046-2024-03503
Device Sequence Number15450692
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public(01)10846835009019(17)260117(10)30979710M
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Catalogue NumberD133603
Device Lot Number30979710M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown